Tornado, Greene
- When
- September 25, 2:54 PM CST
- Where
- Greene County, 12 mi NE of Union
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.100, -87.767
Several storm spotters in western Tuscaloosa County reported a brief tornado touch down on the Greene and Tuscaloosa county line in the Sipsey Swamp. The tornado occurred between 354 and 355 PM CDT.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Several storm spotters in western Tuscaloosa County reported a brief tornado touch down on the Greene and Tuscaloosa county line in the Sipsey Swamp. The tornado occurred between 354 and 355 PM CDT. The tornado snapped off a few trees along its short path. The tornado has been rated an F0 on the Fujita scale. The total damage path was only 3/10 of a mile long and 25 yards wide at its widest point. This tornado was produced by the remnants of Hurricane Rita. Begin: 33 08.94/87 50.45 End: 33 09.24/87 50.02
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 25, 12:55 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 155 PM CDT SUN SEP 25 2005 .DISCUSSION... NUMEROUS ROTATING CELLS OVER WESTERN ALABAMA THIS AFTERNOON... ENHANCED BY INCREASED INSTABILITY DUE TO AFTERNOON HEATING. EXPECTATION IS THAT CELLS WILL LOSE INTENSITY AS SUN GOES DOWN...BUT MAY NOT DECREASE MUCH IN COVERAGE. WILL CONTINUE WITH HIGH POPS OVERNIGHT...WHICH SHIFTS INTO EASTERN ALABAMA BY EARLY TOMORROW. FORECAST RETURNS MORE TO NORMAL...AS REMNANTS OF RITA HEAD NORTHEASTWARD OUT OF THE PICTURE. DRYING TREND WILL SPREAD FROM WEST TO EAST STARTING TOMORROW AFTERNOON...THROUGH TOMORROW EVENING. REST OF THE FORECAST WILL BE BASED ON THE GFS SOLUTION...AND THAT MEANS A BIG COLD FRONT THE END OF THE WEEK. BASED ON SEVERAL RUNS OF STRONG COLD FRONT SOLUTION...AND SUPPORT FROM GFS ENSEMBLES... IVE STARTED TO INDICATE MUCH COOLER TEMPS (ESPECIALLY FRIDAY AND SATURDAY MORNINGS). LIMITED MOISTURE INDICATED WITH COLD FRONT...SO POPS ARE ONLY AROUND 20 PERCENT AT THIS TIME. IF LATER RUNS INDICATE BETTER MOISTURE...THEN WE MAY NEED TO RAISE POPS A BIT MORE FOR WEDNESDAY NIGHT AND/OR THURSDAY. FIRST COOL SNAP OF FALL WONT LAST LONG...HOWEVER...AS MODERATING TREND INDICATED FOR LATTER HALF OF NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 81 64 86 / 100 70 10 10 ANNISTON 70 81 66 87 / 100 80 10 10 BIRMINGHAM 71 86 67 85 / 100 60 10 10 TUSCALOOSA 72 87 66 88 / 100 50 0 0 CALERA 72 86 66 88 / 100 60 10 0 AUBURN 69 81 67 86 / 80 80 20 0 MONTGOMERY 72 85 67 89 / 80 70 20 0 TROY 71 85 69 88 / 70 80 30 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY WEST HALF UNTIL 7 PM. && 61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1100 AM CDT SUN SEP 25 2005 ALZ011>015-017>050-261040- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1100 AM CDT SUN SEP 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. ...RISK OF DAMAGING WINDS...INCLUDING TORNADOES...POSSIBLE FOR ENTIRE REGION THROUGH 9 PM TONIGHT... .DAY ONE...(TODAY AND TONIGHT). THUNDERSTORMS WILL BE ON THE INCREASE ACROSS THE ENTIRE REGION THROUGH SUNSET...WITH THE THREAT OF TORNADOES AND HEAVY RAIN. THE TORNADO THREAT SHOULD DIMINISH AFTER 9 PM. IN ADDITION...VERY HEAVY RAIN AND WIND GUSTS UP TO 40 MPH IN NON-TORNADIC SHOWERS WILL ALSO OCCUR. LINES OF THUNDERSTORMS IN EASTERN MISSISSIPPI WILL REACH THE ALABAMA BORDER BY NOON...AND CONTINUE TO MOVE EASTWARD ACROSS THE STATE DURING THE AFTERNOON. IN ADDITION...SEVERE THUNDERSTORMS WILL ALSO DEVELOP AHEAD OF THE LINES OF THUNDERSTORMS. THESE THUNDERSTORMS WILL LIKELY ROTATE DUE TO THE STRONG WINDSHEAR ALOFT FROM THE REMNANTS OF HURRICANE RITA. NOT ALL STORMS WILL PRODUCE TORNADOES...BUT THERE WILL LIKELY BE NUMEROUS REPORTS OF ROTATION AND FUNNEL CLOUDS. FINALLY...THESE THUNDERSTORMS ARE EMBEDDED IN AREAS OF LOW CLOUDS..AND WILL LIKELY BE MOVING QUICKLY TO THE NORTHEAST AT 40 MPH OR GREATER. THUS...ANY TORNADOES THAT DEVELOP WILL LIKELY BE DIFFICULT TO SEE WITH YOUR EYES...AND YOU SHOULD IMMEDIATELY TAKE COVER IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS THE REMAINDER OF THE UPPER SUPPORT ASSOCIATED WITH RITA...MOVES ACROSS THE AREA. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED THIS AFTERNOON. SPOTTERS ALONG THE ALABAMA BORDER SHOULD BE IN PLACE BY NOON...NEAR THE INTERSTATE 65 CORRIDOR BY 130 PM...AND FOR AREAS EAST OF INTERSTATE 65 AFTER 2 PM. STEFKOVICH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TORNADO 5 N FAYETTE 33.77N 87.83W
09/25/2005 FAYETTE AL PUBLIC
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
315 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 5 E DOUBLE SPRINGS 34.15N 87.32W
09/25/2005 WINSTON AL EMERGENCY MNGR
ROOF BLOWN OFF, PSBL TORNADO
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG BELK 33.65N 87.93W
09/25/2005 FAYETTE AL AIRPLANE PILOT
ROOF AND PORCH DESTROYED
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 10 W SAMANTHA 33.41N 87.75W
09/25/2005 TUSCALOOSA AL EMERGENCY MNGR
ALONG COUNTY LINE NEAR ECHOLA, STRUCTURAL DAMAGES
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT SUN SEP 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FUNNEL CLOUD E BERRY 33.66N 87.61W
09/25/2005 FAYETTE AL PUBLIC
HAMS RELAYED
&&
MBAERThe Birmingham radar (KBMX), 93 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
2 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyThe tornado archive for Alabama, 2005Warnings in Alabama, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473636, 5473637.